Alert archive / Nebraska / Snow Advisories in 2008
Snow Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this snow advisory at Feb 11, 2008, 9:45 AM CST for 6 counties in Nebraska. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2008, 9:45 AM CST (15:45 UTC)
- Expired
- Feb 11, 2008, 9:01 PM CST
- In force
- 11 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 111545 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 945 AM CST MON FEB 11 2008 NEZ005>010-094-120300- /O.NEW.KLBF.SN.Y.0003.080211T1545Z-080212T0300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...CODY...MERRIMAN...KILGORE 945 AM CST MON FEB 11 2008 /845 AM MST MON FEB 11 2008/ ...SNOW ADVISORY IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN NEBRASKA AND SOUTHERN SOUTH DAKOTA TODAY. THIS WILL BRING WIDESPREAD LIGHT TO MODERATE SNOW...WITH BRIEF PERIODS OF HEAVY SNOW...THROUGH THIS EVENING ACROSS NORTHERN NEBRASKA. SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED BY LATE EVENING WITH LOCAL AMOUNTS AROUND 5 INCHES POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MASEK
2 follow-up statements
000 WWUS43 KLBF 112142 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 PM CST MON FEB 11 2008 NEZ005-008-094-112245- /O.CAN.KLBF.SN.Y.0003.000000T0000Z-080212T0300Z/ EASTERN CHERRY-BROWN-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...CODY... MERRIMAN...KILGORE 342 PM CST MON FEB 11 2008 /242 PM MST MON FEB 11 2008/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. MODERATE AND HEAVY SNOW HAS ENDED FOR THE AFTERNOON HOURS. A REDEVELOPMENT OF LIGHT SNOW WITH LIGHT SNOW ACCUMULATIONS WILL REMAIN POSSIBLE THIS EVENING...HOWEVER SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME. $$ NEZ006-007-009-010-120300- /O.CON.KLBF.SN.Y.0003.000000T0000Z-080212T0300Z/ KEYA PAHA-BOYD-ROCK-HOLT- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...ONEILL 342 PM CST MON FEB 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A STRONG UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS NORTHERN NEBRASKA AND SOUTHERN SOUTH DAKOTA THIS EVENING. THIS WILL BRING WIDESPREAD MODERATE SNOW...WITH BRIEF PERIODS OF HEAVY SNOW...THROUGH THE EVENING HOURS ACROSS PORTIONS OF NORTHERN CENTRAL NEBRASKA. TOTAL SNOWFALL ACCUMULATIONS 2 TO 4 INCHES ARE EXPECTED WITH LOCAL AMOUNTS AROUND 5 INCHES POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MASEK
000 WWUS43 KLBF 120301 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 901 PM CST MON FEB 11 2008 NEZ006-007-009-010-120415- /O.CAN.KLBF.SN.Y.0003.000000T0000Z-080212T0300Z/ KEYA PAHA-BOYD-ROCK-HOLT- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...ONEILL 901 PM CST MON FEB 11 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL GRADUALLY END AFTER MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS WILL BE LIGHT RANGING FROM A DUSTING UP TO A HALF INCH. $$ KAR
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Feb 11, 3:32 AM CST, 6 hours 13 minutes earlier.
Area forecast discussion, Feb 11, 3:32 AM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 AM CST MON FEB 11 2008 .SYNOPSIS... A FAST MOVING UPPER LEVEL TROF OF LOW PRESSURE AND AN ASSOCIATED SURFACE TROF WILL MOVE ACROSS THE NORTHERN AND CENTRAL PLAINS...SPREADING LIGHT SNOW INTO NORTHERN NEBRASKA TODAY. DISCUSSION... AT 08Z CONSIDERABLE CLOUD COVERAGE EXTENDED ACROSS THE FORECAST AREA AS A STRATUS LAYER WAS STRUGGLING TO WORK WEST OF A TIF AND LBF LINE. TODAY MODELS ARE IN GENERAL AGREEMENT INCREASING FRONTOGENETIC FORCING AS A LOW PRESSURE SYSTEM ALONG THE EASTERN ROCKIES DROPS SOUTHEAST THROUGH 12Z THEN BEGINS TO WEAKEN WHILE THE MAIN ENERGY SHIFTS SOUTH AND EAST. ISENTROPIC LIFT INCREASES THIS MORNING WITH SNOW EXPECTED TO DEVELOP ACROSS THE NORTH AND NORTH CENTRAL WHERE INCREASING MOISTURE CONVERGENCE AND LIFT WILL ENHANCE FORCING INTO THE AFTERNOON TO PRODUCE 1 TO 2 INCHES OF SNOW ACCUMULATIONS OVER PORTIONS OF BOYD INTO NORTHERN HOLT COUNTY THROUGH 6 PM. WEST OF HIGHWAY 83 THE PERIOD OF BETTER LIFT WILL BE SHORTLIVED AS DOWNGLIDE WINDS INCREASE BY NOONTIME AS THE SYSTEM BEGINS TO WEAKENS AND THE MAIN LOW CENTER REDEVELOPS FURTHER SOUTH INTO THE SOUTHERN PLAINS. TEMPERATURES THIS MORNING WILL CLIMB INTO THE 30S AND 40S ACROSS THE WEST WHERE A MIXTURE OF RAIN AND SNOW...OR RAIN SHOWERS SOUTHWEST WILL BE POSSIBLE. ALL SNOW IS EXPECTED EAST OF HIGHWAY 83. THIS EVENING THE CHANCE FOR SNOW WILL COME TO AN END ACROSS THE NORTH CENTRAL AS THE UPPER TROUGH AXIS MOVES SOUTHEAST. THEN HEIGHTS RISES AS A PROGRESSIVE PATTERN BUILDS THE UPPER RIDGE EAST OVERNIGHT INTO TUESDAY. THIS WILL BRING SEASONABLE TEMPERATURES TO THE AREA TUESDAY AND INTO WEDNESDAY. ON WEDNESDAY THE NEXT STORM SYSTEM WILL MOVE OUT OF THE ROCKIES WITH TIMING ISSUES DEVELOPING BETWEEN LONG RANGE MODELS. THE ECMWF IS SLOWER WITH THIS SYSTEM THAT COULD PUSH TEMPERATURES HIGHER...BUT FOR NOW STICKING WITH THE PROGRESSIVE GFS SOLUTION THAT WILL BRING ANOTHER GLANCING SHOT OF COLDER AIR SOUTH FOR THURSDAY THEN AGAIN SATURDAY AS COLD FRONTS MOVES SOUTHEAST. && .AVIATION... AT THE KVTN TERMINAL...LIGHT SNOW IS POSSIBLE FROM 14Z TO 22Z TODAY WITH VISIBILITIES PERIODICALLY DROPPING TO 2SM. AFTER 22Z VISIBILITIES OF GREATER THAN 6SM ARE EXPECTED. MVFR CEILINGS OF 3000 FT OR LESS ARE EXPECTED FROM 12Z THIS MORNING TO 12Z TUESDAY. LOOK FOR CEILINGS TO APPROACH 1000 FEET...ESPECIALLY IN THE VICINITY OF SNOW SHOWERS FROM 14Z TO 22Z TODAY...AND AFTER 03Z TONIGHT AS ARCTIC AIR PUSHES WEST ACROSS NORTHERN NEBRASKA. WINDS WILL BE PREDOMINATELY FROM THE NORTHWEST TODAY AT 10 TO 20 KTS...WITH GUSTS UP TO 25 KTS FROM 18Z TO 24Z TODAY. WINDS WILL DIMINISH TO 10 KTS AFTER 00Z THIS EVENING. AT THE KLBF TERMINAL...BROKEN TO OVERCAST CLOUDINESS AROUND 1000 FT IS POSSIBLE THROUGH 16Z THIS MORNING. AFTER 16Z...BROKEN TO OVERCAST CEILINGS OF GREATER THAN 6000 FEET ARE FORECAST FOR THE REST OF TODAY AND TONIGHT WITH UNLIMITED VISIBILITIES. WINDS WILL BE NORTHWESTERLY AT 10 TO 20 KTS TODAY...WITH PERIODIC GUSTS TO 25 KTS FROM 18Z TO 24Z THIS AFTERNOON. AFTER 00Z...WINDS WILL DIMINISH TO AROUND 10 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && TLK/CLB
Hazardous weather outlook, Feb 11, 5:06 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 506 AM CST MON FEB 11 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-121130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 506 AM CST MON FEB 11 2008 /406 AM MST MON FEB 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE...MOVING ACROSS THE DAKOTAS AND NORTHERN NEBRASKA...WILL SPREAD WINTRY PRECIPITATION TO CENTRAL AND NORTHERN NEBRASKA TODAY. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE LIKELY ALONG AND NORTH OF A LINE FROM MERRIMAN...TO BROWNLEE...TO EWING. SNOWFALL WILL COME TO AN END DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
Nearby
Snow Advisories in Nebraska, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.